Alert archive / Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 191, NWS Blacksburg, VA

June 22, 2008Bedford County, Botetourt County, Roanoke County, Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 22, 2008, 1:44 PM EDT for Bedford County, Botetourt County, Roanoke County, Virginia. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2008, 1:44 PM EDT (17:44 UTC)
Expired
Jun 22, 2008, 2:45 PM EDT
In force
61 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon

Counties Bedford County, VA, Botetourt County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 61 km from the middle of the area, began a volume at 17:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 2:10 PM EDTHAIL 0.88Daleville, VA
Jun 22, 2:15 PM EDTHAIL 1Daleville, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 1:15 PM EDTSevere Thunderstorm WatchSPC11 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 5.7 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2008-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2008-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-63 J/kg
Mixed-layer LCL
1021 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRNK 221743
SVRRNK
VAC019-023-161-221845-
/O.NEW.KRNK.SV.W.0191.080622T1744Z-080622T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
144 PM EDT SUN JUN 22 2008

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BOTETOURT COUNTY IN WEST CENTRAL VIRGINIA
  NORTHERN ROANOKE COUNTY IN WEST CENTRAL VIRGINIA
  WESTERN BEDFORD COUNTY IN SOUTH CENTRAL VIRGINIA

* UNTIL 245 PM EDT.

* AT 142 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF DALEVILLE...OR NEAR CATAWBA...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DALEVILLE...
  TROUTVILLE...
  NACE...
  BLUE RIDGE...
  LITHIA...

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LARGE HAIL AND...OR STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
IN ADDITION...TORRENTIAL RAINS MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES AND UNDERPASSES. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD

PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.

LAT...LON 3735 7957 3734 8010 3748 8003 3750 8001
      3752 8001 3755 7997 3756 7997 3761 7960
TIME...MOT...LOC 1744Z 260DEG 13KT 3742 8003

$$

PH
4 follow-up statements
000 
WWUS51 KRNK 221753
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
153 PM EDT SUN JUN 22 2008

VAC019-023-161-221845-
/O.CON.KRNK.SV.W.0191.000000T0000Z-080622T1845Z/
BOTETOURT VA-ROANOKE VA-BEDFORD VA-
153 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN BEDFORD...NORTHERN ROANOKE AND SOUTHERN BOTETOURT
COUNTIES...

AT 151 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR DALEVILLE...OR 7 MILES WEST OF TROUTVILLE...MOVING EAST
AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  DALEVILLE...
  TROUTVILLE...
  NACE...
  LITHIA...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

LAT...LON 3735 7957 3734 8010 3748 8003 3750 8001
      3752 8001 3755 7997 3756 7997 3761 7960
TIME...MOT...LOC 1753Z 260DEG 13KT 3743 7999

$$

JH
000 
WWUS51 KRNK 221823
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
224 PM EDT SUN JUN 22 2008

VAC005-023-580-221900-
/O.CON.KRNK.SV.W.0193.000000T0000Z-080622T1900Z/
BOTETOURT VA-CITY OF COVINGTON VA-ALLEGHANY VA-
224 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR THE CITY OF COVINGTON... EASTERN ALLEGHANY AND NORTHERN BOTETOURT
COUNTIES...

AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR COVINGTON CITY...MOVING NORTHEAST AT 18 MPH.

TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.

REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

LAT...LON 3791 7990 3789 7988 3789 7986 3782 7964
      3779 7965 3765 7989 3772 8012 3795 8001
TIME...MOT...LOC 1824Z 222DEG 16KT 3773 7993

$$
000 
WWUS51 KRNK 221827
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
227 PM EDT SUN JUN 22 2008

VAC019-023-161-221845-
/O.CON.KRNK.SV.W.0191.000000T0000Z-080622T1845Z/
BOTETOURT VA-ROANOKE VA-BEDFORD VA-
227 PM EDT SUN JUN 22 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM EDT
FOR WESTERN BEDFORD...NORTHERN ROANOKE AND SOUTHERN BOTETOURT
COUNTIES...

AT 225 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR BLUE RIDGE...OR NEAR MONTVALE...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BLUE RIDGE...
  MONTVALE...
  THAXTON...

INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS STORM.
TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR NORTHWESTERN NORTH CAROLINA AND SOUTHWESTERN VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

LAT...LON 3735 7957 3734 8010 3748 8003 3750 8001
      3752 8001 3755 7997 3756 7997 3761 7960
TIME...MOT...LOC 1827Z 260DEG 13KT 3740 7977

$$
000 
WWUS51 KRNK 221836
SVSRNK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EDT SUN JUN 22 2008

VAC019-023-161-221848-
/O.EXP.KRNK.SV.W.0191.000000T0000Z-080622T1845Z/
BOTETOURT VA-ROANOKE VA-BEDFORD VA-
238 PM EDT SUN JUN 22 2008

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN BEDFORD...NORTHERN
ROANOKE AND SOUTHERN BOTETOURT COUNTIES EXPIRES AT 245 PM EDT...

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEW SOURCE FOR
THE LATEST WEATHER INFORMATION. REPORT ANY SEVERE WEATHER OR STORM
RELATED DAMAGE TO LOCAL LAW ENFORCEMENT OFFICIALS AND ASK THEM TO
IMMEDIATELY RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE IN
BLACKSBURG.

LAT...LON 3735 7957 3734 8010 3748 8003 3750 8001
      3752 8001 3755 7997 3756 7997 3761 7960
TIME...MOT...LOC 1838Z 260DEG 13KT 3741 7972

$$

PH

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 1:27 PM EDT, 17 minutes earlier.

Area forecast discussion, Jun 22, 1:27 PM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
127 PM EDT SUN JUN 22 2008

.SYNOPSIS...
A WEAK COOL FRONT WILL SLIDE ACROSS THE APPALACHIANS MOUNTAINS
LATE TODAY AND REMAIN IN THE VICINTY THROUGH MONDAY BEFORE FINALLY
PUSHING WELL EAST OF THE AREA TUESDAY. HIGH PRESSURE WILL THEN BE
IN CONTROL FOR MOST OF THE REMAINDER OF THE WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AN APPROACHING WEAK FRONTAL BOUNDARY AND ADDITIONAL S/WV ENERGY
LATER THIS AFTERNOON WILL HELP KEEP LAPSE RATES RELATIVELY
STEEP...AS WELL AS HELP INCREASE SHEAR A BIT AND BRING IN SOME
DRIER AIR ALOFT LATE IN THE DAY. SOME ADDITIONAL COOLING ALOFT IN
THE WEST WILL LEAD TO SFC CAPES OF 2000 J/KG OR HIGHER. AS A
RESULT...APPEARS THE CHANCES ARE BETTER FOR SOME MORE ORGANIZED
CONVECTION AND PROBABLY A FEW MORE SEVERE STORMS COMPARED TO
SATURDAY...WITH WIND PERHAPS HIGHEST THREAT. SUSPECT EARLIEST
CONVECTION ONCE AGAIN OVER HIGHEST TERRAIN BUT SPREADING EAST AND
ALSO MORE ORGANIZED MOVING IN FROM WEST LATE IN THE DAY OR
EVENING. JUST WENT WITH MODERATE TO HIGH CHC POPS EVERYWHERE...WITH
HIGHEST IN THE WEST LATE.

WHILE THERE MAY BE MORE AREAS THAT BY EARLY EVENING HAVE
EXPERIENCE CONVECTION COMPARED TO SATURDAY...THE TIMING OF THE SFC
BOUNDARY AND STRONGER UPPER LEVEL WAVE IS LIKELY TO ONCE AGAIN
KEEP SOME CONVECTION GOING WELL INTO THE OVERNIGHT HOURS. SO AHVE
KEPT A SMALL CHC POP UP FOR THE WEST ALL NIGHT...SLIGHT CHC IN THE
EAST.

AM STICKING VERY CLOSE TO MAV GUIDANCE FOR HIGHS TODAY AND LOWS
OVERNIGHT WITH SMALL UPWARD ADJUSTMENTS PER RECENT COOL BIASES FOR
HIGHS. HIGHS VERY SIMILAR TO SATURDAY WITH MID TO UPPER 80S EAST
AND 70S TO NEAR 80 WEST.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
WHILE FRONTAL BOUNDARY...WHATS LEFT OF IT...MAY END UP BEING JUST
TO THE EAST OF CWA ON MONDAY...TROF AMPLIFIES WITH STRONGER WAVE
DIGGING AROUND BOTTOM BY EARLY MONDAY AND MAY ACTUALLY HELP TO
HOLD BOUNDARY IN PLACE OR EVEN PULL IT BACK SOMEWHAT. SOME
INDICATIONS OF MUCH MORE ORGANIZED LINE OF CONVECTION FORMING
LATER IN THE DAY...LIKELY OUT EAST. BUT WITH COLDER AIR ALOFT
STILL MOVING IN TO WEST...MORE SCT CONV STILL POSSIBLE BACK THERE.
FOR NOW AHVE NOT INDICATED HIGHER CHANCES EAST OR WEST...BUT
EVENTUALLY MAY NEED TO GO WITH LIKELY POPS OUT EAST FOR MONDAY.

MODELS ALL IN AGREEMENT THAT THIS MORE SIGNIFICANT WAVE WILL PUSH
THE BOUNDARY WELL EAST OVERNIGHT AND INTO TUES...AND
SIGNIFICANTLY DRY THINGS OUT...ALTHOUGH NOT NECESSARILY COOL
THINGS OFF AS SLIGHTLY LOW THICKNESSES WILL BE OFFSET BY MORE
ABUNDANT SUNSHINE AND LOWER DEW PTS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
NOT MUCH AMPLITUDE TO THE UPPER FLOW...MEANS THAT THE HEAT RIDGE
OVER THE SONORAN DESERT WILL STAY PUT...KEEPING THE EASTERN HALF
OF THE CONUS UNDER ZONAL FLOW TO AT WORST A WEAK TROUGH INTO NEXT
WEEKEND. AS SOME OF THE WARMER H85 TEMPS TRY TO PUSH NORTH...A
WEAK BOUNDARY MAY SETUP ACROSS THE TENNESSEE VALLEY...WITH A SLT
CHC FOR SHWS AND THUNDERSTORMS NEXT WEEKEND. TEMPS SHOULD BE BEAR
NORMAL FOR MUCH OF NEXT WEEK.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
SCTD STRONG AND SEVERE THUNDERSTORMS WERE DEVELOPING OVER THE
REGION THIS AFTERNOON. SEVERE THUNDERSTORM WATCH 594 IS IN EFFECT
UNTIL 8PM. WILL CONTINUE TO KEEP VCTS UNTIL CONFIDENCE IS HIGHER
THAT STORMS WILL HIT A PARTICULAR AIRSPACE. STORMS HAVE BEEN
PRODUCING PENNY TO QUARTER SIZE HAIL AND STRONG GUSTY WINDS.

MORE MVFR FOG TO DEVELOP MOST LOCATIONS AND LIKELY IFR AT LWB AND
DAN...ESPECIALLY IF THEY PICK OF RAINFALL TODAY.

STILL A CONTINUED CHANCE OF SCATTERED CONVECTION MONDAY AFTERNOON.
NOTICEABLE CLEARING WILL OCCUR TUE AND WED AS HIGH PRESSURE BUILDS
IN ACROSS OUR SOUTH.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...SK
NEAR TERM...JS/SK
SHORT TERM...SK
LONG TERM...KM
AVIATION...JS/SK
Hazardous weather outlook, Jun 22, 4:41 AM EDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
441 AM EDT SUN JUN 22 2008

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>045-230845-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
GREENBRIER-
441 AM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

...THERE IS A SLIGHT RISK OF SEVERE STORMS THIS AFTERNOON AND EVENING
ACROSS SOUTHWEST VIRGINIA...SOUTHEAST WEST VIRGINIA...AND
NORTHWEST NORTH CAROLINA...

WHILE ISOLATED THUNDERSTORMS MAY BE POSSIBLE THIS MORNING...THE
COVERAGE IS EXPECTED TO EXPAND BY EARLY THIS AFTERNOON AND A FEW
STORMS MAY BECOME SEVERE. DAMAGING WIND GUSTS AND LARGE HAIL ARE
THE MOST LIKELY SEVERE THREATS...AND THIS COULD LAST WELL INTO THE
EVENING HOURS. WHILE ANY SEVERE WEATHER IS NOT LIKELY TO BE
WIDESPREAD...ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE ANYWHERE
WITHIN THIS AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN DURING THE
AFTERNOON MONDAY. AT THIS TIME THE THREAT FOR SEVERE WEATHER IS RATHER
LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Local storm report, Jun 22, 12:41 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1241 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1233 PM     HAIL             ROANOKE                 37.28N 79.96W
06/22/2008  E1.00 INCH       CITY OF ROANOKE    VA   PUBLIC

&&

MATTAROCHIA
Local storm report, Jun 22, 1:09 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
109 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0109 PM     HAIL             FAIRLAWN                37.15N 80.60W
06/22/2008  E0.75 INCH       PULASKI            VA   PUBLIC

&&

MATTAROCHIA
Local storm report, Jun 22, 1:21 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1250 PM     HAIL             BYLLESBY                36.78N 80.93W
06/22/2008  E0.88 INCH       CARROLL            VA   TRAINED SPOTTER

&&

KRISM
Local storm report, Jun 22, 1:31 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
131 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     HAIL             GALAX                   36.67N 80.92W
06/22/2008  E0.88 INCH       CITY OF GALAX      VA   TRAINED SPOTTER

            HAIL COVERING THE GROUND.

&&

KRISM
Local storm report, Jun 22, 1:38 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
138 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 PM     HAIL             5 NE NEWPORT            37.33N 80.42W
06/22/2008  E1.00 INCH       CRAIG              VA   PUBLIC

&&

KRISM
Local storm report, Jun 22, 1:40 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
140 PM EDT SUN JUN 22 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0134 PM     HAIL             10 E HILLSVILLE         36.77N 80.55W
06/22/2008  E0.75 INCH       CARROLL            VA   TRAINED SPOTTER

&&

KRISM

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 12:18 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista46 min
Jun 22, 1:57 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Rockbridge, City of Buena Vista63 min
Jun 22, 12:15 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, Smyth, Wythe, City of Galax75 min
Jun 22, 12:20 PM EDTSevere Thunderstorm WarningRNKBedford, Botetourt, Franklin, Roanoke, City of Roanoke55 min
Jun 22, 1:03 PM EDTSevere Thunderstorm WarningRNKCarroll, Pulaski, Wythe57 min
Jun 22, 1:09 PM EDTSevere Thunderstorm WarningRNKBotetourt, Craig, Roanoke66 min
Jun 22, 1:14 PM EDTSevere Thunderstorm WarningRNKMontgomery, City of Radford61 min
Jun 22, 1:27 PM EDTSevere Thunderstorm WarningRNKCarroll, Grayson, City of Galax52 min
Jun 22, 1:49 PM EDTSevere Thunderstorm WarningRNKBedford, Franklin, Roanoke, City of Roanoke, City of Salem56 min
Jun 22, 2:00 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, City of Covington60 min
Jun 22, 2:26 PM EDTSevere Thunderstorm WarningRNKBland, Giles64 min
Jun 22, 2:29 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick35 min
Jun 22, 2:47 PM EDTSevere Thunderstorm WarningRNKBland, Smyth, Tazewell, Wythe58 min
Jun 22, 2:55 PM EDTSevere Thunderstorm WarningRNKBedford, Campbell, Franklin, Pittsylvania65 min
Jun 22, 2:56 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville42 min
Jun 22, 2:58 PM EDTSevere Thunderstorm WarningRNKSmyth, Tazewell32 min
Jun 22, 3:14 PM EDTSevere Thunderstorm WarningRNKGiles35 min
Jun 22, 3:23 PM EDTSevere Thunderstorm WarningRNKBath29 min
Jun 22, 3:33 PM EDTSevere Thunderstorm WarningRNKAlleghany57 min
Jun 22, 3:56 PM EDTSevere Thunderstorm WarningRNKAppomattox, Bedford, Campbell, Halifax, Pittsylvania, City of Lynchburg64 min
Jun 22, 4:29 PM EDTSevere Thunderstorm WarningRNKHalifax61 min
Jun 22, 4:41 PM EDTSevere Thunderstorm WarningRNKAppomattox, Campbell, Charlotte64 min
Jun 22, 5:23 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania67 min
Jun 22, 5:43 PM EDTSevere Thunderstorm WarningRNKCharlotte47 min
Jun 22, 7:06 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell54 min
Jun 22, 7:15 PM EDTSevere Thunderstorm WarningRNKGrayson50 min
Jun 22, 7:34 PM EDTSevere Thunderstorm WarningRNKBland, Tazewell56 min
Jun 22, 7:36 PM EDTSevere Thunderstorm WarningRNKBland, Craig, Giles, Montgomery, Pulaski, City of Radford54 min
Jun 22, 7:55 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg33 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.